Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 2, NWS Austin/San Antonio, TX

January 15, 2010Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jan 15, 2010, 9:01 AM CST for Karnes County, Texas. It took effect at Jan 16, 2010, 9:36 AM CST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2010, 9:01 AM CST (15:01 UTC)
In effect from
Jan 16, 2010, 9:36 AM CST
Expired
Jan 17, 2010, 2:15 PM CST
In force
29 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek near Falls City (FCTT2). The gauge peaked at 17.50 ft at Jan 17, 2010, 12:00 AM CST.

actionminormoderate0102001/1501/1601/1701/18
Action stage
6 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WGUS44 KEWX 151501
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 AM CST FRI JAN 15 2010

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  ELMENDORF...SAN ANTONIO RIVER
  FALLS CITY...CIBOLO CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC029-493-160901-
/O.NEW.KEWX.FL.W.0001.100115T2226Z-100117T0142Z/
/ELMT2.1.ER.100115T2226Z.100116T0600Z.100116T1342Z.NO/
901 AM CST FRI JAN 15 2010

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAN ANTONIO RIVER NEAR ELMENDORF.
* FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM FRIDAY THE STAGE WAS 31.3 FEET.
* FLOOD STAGE IS 35.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 37 FEET AFTER MIDNIGHT FRIDAY. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SATURDAY MORNING.
* IMPACT...AT 35.0 FEET...MINOR LOWLAND FLOODING INUNDATES CROP AND PASTURELAND 
  BELOW SAN ANTONIO TO BELOW FLORESVILLE.

$$

TXC255-160901-
/O.NEW.KEWX.FL.W.0002.100116T1446Z-100117T1942Z/
/FCTT2.1.ER.100116T1446Z.100117T0000Z.100117T0742Z.NO/
901 AM CST FRI JAN 15 2010

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIBOLO CREEK NEAR FALLS CITY.
* FROM SATURDAY MORNING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:45 AM FRIDAY THE STAGE WAS 3.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 18.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  EARLY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
  IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL.  LIVESTOCK ARE CUT OFF IN
  LOW AREAS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  ELMENDORF         33   35   31.3   FRI 08 AM  35.6  25.7  20.8  19.6  19.0
  FALLS CITY         6   17    3.4   FRI 07 AM  16.4  16.0   8.2   5.3   4.4

$$
1 follow-up statement
991 
WGUS84 KEWX 160056
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CST FRI JAN 15 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SAN ANTONIO RIVER NEAR ELMENDORF AFFECTING BEXAR AND WILSON COUNTIES
  CIBOLO CREEK NEAR FALLS CITY AFFECTING KARNES COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC029-493-161856-
/O.EXT.KEWX.FL.W.0001.000000T0000Z-100117T0249Z/
/ELMT2.1.ER.100116T0244Z.100116T0600Z.100116T1449Z.NO/
656 PM CST FRI JAN 15 2010

 THE FLOOD WARNING CONTINUES FOR
  THE SAN ANTONIO RIVER NEAR ELMENDORF.
* AT  6:30 PM FRIDAY THE STAGE WAS 34.0 FEET.
* FLOOD STAGE IS 35.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  36.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  TOMORROW MORNING.
* IMPACT...AT 35.0 FEET...MINOR LOWLAND FLOODING INUNDATES CROP AND PASTURELAND 
  BELOW SAN ANTONIO TO BELOW FLORESVILLE.

$$

TXC255-161856-
/O.EXT.KEWX.FL.W.0002.100116T1536Z-100117T2015Z/
/FCTT2.1.ER.100116T1536Z.100117T0000Z.100117T0815Z.NO/
656 PM CST FRI JAN 15 2010

 THE FLOOD WARNING CONTINUES FOR
  THE CIBOLO CREEK NEAR FALLS CITY.
* AT  6:15 PM FRIDAY THE STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO 
  RISE TO NEAR 18.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
  IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL.  LIVESTOCK ARE CUT OFF IN
  LOW AREAS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  ELMENDORF         33   35   34.0   FRI 06 PM  25.8  20.3  18.9  18.2      
  FALLS CITY         6   17    9.7   FRI 06 PM  16.0   8.4   5.5   4.5      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 15, 6:13 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Jan 15, 6:13 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 AM CST FRI JAN 15 2010

.AVIATION...
WIDESPREAD IFR/LIFR CIGS AND IFR/MVFR VSBYS IN RA WILL PERSIST
THIS MORNING AS AN UPPER LEVEL LOW MOVES EAST ACROSS NORTHERN
MEXICO. CIGS AND VSBYS WILL SLOWLY IMPROVE THIS AFTERNOON LIFTING
TO VFR TONIGHT DUE TO SLIGHTLY DRIER AIR MOVING INTO THE AREA AS
THE LOW MOVES ACROSS DEEP SOUTHERN TEXAS AND INTO THE GULF OF
MEXICO. ISOLATED TSRA ARE POSSIBLE, HOWEVER WILL NOT MENTION AT
THE TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 503 AM CST FRI JAN 15 2010/

DISCUSSION...
CONVECTIVE BANDS AROUND THE MASSIVE UPPER LOW CONTINUE TO TRACK
ALONG A PREFERRED PATH FROM NEAR CRP AND VCT NORTHWESTWARD TO SAT
EARLY THIS MORNING...AND FINER RESOLUTION MODELS HAVE DONE A GOOD
JOB OF IDENTIFYING THIS AREA AS A LOCALLY HIGHER THREAT AREA
THROUGH 18-21Z. LATEST FFA UPDATE REFLECTS THESE TRENDS WHERE A
FEW 6+ INCH TOTALS ARE EXPECTED. SINCE MOST OF THE BANDS ARE NOT
ORIENTED PARALLEL TO STORM MOVEMENT...THE IMPACT OF TRAINING CELLS
DOES NOT APPEAR TO BE ENOUGH TO WARRANT FORECASTING HIGHER TOTALS
IN LIGHT OF THE TIGHTER AREAL FOCUS. ALSO...THE REMAINDER OF THE
FFA REMAINS CAPABLE OF SUPPORTING LOCALLIZED FLOODING AS BROAD
AREAS OF 1/2 TO 1 INCH RAINS HAVE ALREADY DEVELOPED OVER MUCH OF
THE WATCH AREA. THE FEW HIGHER RAINFALL TOTALS RECEIVED EARLY THIS
MORNING SHOW THE RADAR ESTIMATES PERFORMING WELL OVER SAN ANTONIO
WITH REPORTS OF 2-2.5 INCHES. THIS SUGGESTS THAT PARTS OF ATASCOSA
COUNTY MAY HAVE ALREADY RECEIVED NEAR 4 INCHES.

TRENDS ARE EXPECTED TO IMPROVE WITH LESS THUNDER AND LIGHTER
RAINFALL RATES EXPECTED BY THIS EVENING...SO THE WATCH IS EXPECTED
TO EXPIRE AT MIDNIGHT. LIGHT RAIN SHOWERS WILL STILL REMAIN LIKELY
OVER MUCH OF THE AREA INTO THE DAYTIME HOURS SATURDAY...WITH THE
DEEPER CONVECTION EXPECT TO SHIFT OFFSHORE.

WRAPAROUND CLOUDS SHOULD LINGER INTO SATURDAY AFTERNOON OVER
EASTERN COUNTIES WHILE CLEARING AND A WARMING TREND DEVELOPS FROM
LIGHT NW WINDS OVER WESTERN COUNTIES. WITH ABUNDANT LOW LEVEL
MOISTURE AND LIGHT N WINDS IN THE WAKE OF THE UPPER LOW...SLIGHTLY
WARMER MET GUIDANCE MIN TEMPS ARE EXPECTED WITH AREAS OF FOG
EXPECTED TO DEVELOP OVER MOST AREAS SUNDAY MORNING. A FLAT ZONAL
PATTERN ALOFT IS EXPECTED EARLY NEXT WEEK...SUGGESTING MORE MILD
WEATHER AND PATCHY FOG AND LOW CLOUDS IN THE MORNINGS. LIGHT
SHOWERS COULD DEVELOP TUESDAY INTO WEDNESDAY AS A SHORTWAVE DRAGS
ACROSS THE AREA. NO MAJOR COLD FRONTS OR FREEZING CONDITIONS ARE
EXPECTED OVER THE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              56  49  60  42  70 / 100  80  20  -   -
AUSTIN BERGSTROM INTL AIRPORT  55  48  59  39  69 / 100  80  20  -   -
NEW BRAUNFELS MUNI AIRPORT     55  47  61  40  67 / 100  80  20  -   -
BURNET MUNI AIRPORT            52  43  59  40  65 /  80  70  20  -   -
DEL RIO INTL AIRPORT           56  46  68  41  66 / 100  60  10  -   -
GEORGETOWN MUNI AIRPORT        53  45  59  41  66 /  90  70  20  -   -
HONDO MUNI AIRPORT             57  46  65  37  67 / 100  90  20  -   -
SAN MARCOS MUNI AIRPORT        55  47  60  39  69 / 100  80  20  -   -
LA GRANGE - FAYETTE REGIONAL   57  47  59  40  67 / 100  80  30  -   -
SAN ANTONIO INTL AIRPORT       58  48  64  41  69 / 100  80  20  -   -
STINSON MUNI AIRPORT           58  47  64  40  70 / 100  90  20  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...KINNEY...LAVACA...LEE...MAVERICK...
MEDINA...TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/04
Hazardous weather outlook, Jan 15, 5:58 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CST FRI JAN 15 2010

TXZ172-173-187-189>194-202>209-217>225-228-161200-
BURNET-WILLIAMSON-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-
KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-
LAVACA-DIMMIT-
558 AM CST FRI JAN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY THROUGH MIDNIGHT
TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS
NORTHERN MEXICO INTO DEEP SOUTH TEXAS TONIGHT. THIS SYSTEM WILL
INTERACT WITH AMPLE MOISTURE TO GENERATE WIDESPREAD RAIN AND
ISOLATED THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS OF 2 TO 4
INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 6+ INCHES POSSIBLE.
THE HEAVIEST RAINS WILL OCCUR THROUGH 3 PM THIS AFTERNOON. THE
HEAVIEST RAINFALL AMOUNTS WILL MAINLY BE IN AN AREA FROM
CAMPBELLTON AND CUERO...EXTENDING NORTHWEST TO THE SAN ANTONIO
METROPOLITAN AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ171-183>186-188-161200-
LLANO-VAL VERDE-EDWARDS-REAL-KERR-GILLESPIE-
558 AM CST FRI JAN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTHERN
MEXICO INTO DEEP SOUTH TEXAS TONIGHT. THIS SYSTEM WILL INTERACT
WITH AMPLE MOISTURE TO GENERATE WIDESPREAD RAIN AND ISOLATED
THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE
EXPECTED WITH ISOLATED TOTALS OF 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 8:30 PM CSTAreal Flood AdvisoryEWXAtascosa3 hr
Jan 15, 12:04 AM CSTAreal Flood AdvisoryEWXBexar6 hr
Jan 15, 6:04 AM CSTAreal Flood AdvisoryEWXBexar3 hr
Jan 15, 8:42 AM CSTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Guadalupe, Wilson3 hr
Jan 15, 9:01 AM CSTRiver Flood WarningEWXBexar, Wilson24 hr
Jan 15, 11:27 AM CSTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Guadalupe, Wilson108 min
Jan 15, 1:46 PM CSTAreal Flood AdvisoryEWXAtascosa, Bexar, Comal, Guadalupe, Wilson4 hr
Jan 15, 1:59 PM CSTAreal Flood AdvisoryEWXMedina4 hr
Jan 15, 3:36 PM CSTAreal Flood AdvisoryEWXGonzales114 min
Jan 15, 5:22 PM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, Hays, Travis2 hr

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.